U.S. doctors online nowAsk doctors free
United Kingdom
A 35-year-old female asked:

My 18 month old has cold ,ear infection,chesty coughs prescribed co-amoxiclav.now she started loose stools,worried?

2 doctor answers3 doctors weighed in
Dr. Susan Arnoult
Family Medicine 25 years experience
Very common: Augmentin (amoxicillin and clavulanate) very commonly causes loose stools especially in kids. If she'll eat yogurt that might help.
Dr. Mahreen Siddiqui
Pediatrics 19 years experience
Probiotics.: Antibiotics can cause diarrhea due to the change in the composition and function of intestinal flora.It is usually self limiting.Taking probiotics with antibiotics help by keeping the good flora intact in the gut.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.